Wisconsin, 2005

Damaging Winds in Wisconsin, June 5, 2005

June 5, 2005 · NWS GRB · 12 events in 7 counties and zones

Thunderstorms moved from southwest to northeast across Wisconsin during the early morning hours. ) and carried a large section of it about 60 feet away.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms moved from southwest to northeast across Wisconsin during the early morning hours. High winds from the storms tore the roof off a barn near Iola (Waupaca co.) and carried a large section of it about 60 feet away. The storms also downed numerous trees and power lines and knocked out electrical service to about 2,000 customers in the Fox Valley. One of the downed trees landed on a house in Redgranite (Waushara co.) and others landed on cars in Iola, and near Gilbert Lake (Waushara co.), and blocked highways near Legend Lake (Menominee co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 4, 8:30 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 8:30 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT SAT JUN 4 2005

.UPDATE...
TORNADO WATCHES HAVE BEEN CANCELED FOR FCST AREA.  REMAINDER OF FORECAST
PRODUCTS WILL BE OUT SHORTLY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 4, 9:45 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 PM CDT SAT JUN 4 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1045 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT THROUGH
SUNDAY EVENING.

MORE THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN LATE TONIGHT...THEN SPREAD NORTHEAST ACROSS THE REST OF THE
FORECAST AREA ON SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH THESE STORMS.

A BRIEF BREAK IN THE ACTION IS POSSIBLE DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS...BUT MORE SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. WIDESPREAD DAMAGING
WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT
THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE TONIGHT THROUGH SUNDAY
EVENING.

LMZ521-522-541>543-564-051100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1045 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING

THUNDERSTORMS ARE POSSIBLE SOUTH OF STURGEON BAY LATE TONIGHT...THEN
ACROSS THE ENTIRE MARINE FORECAST AREA SUNDAY INTO SUNDAY EVENING. SOME
OF THE STORMS COULD BECOME SEVERE...WITH STRONG WINDS AND HAIL.

AREAS OF FOG ARE LIKELY THROUGHOUT THE PERIOD. LOCALLY DENSE FOG MAY
REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT
THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jun 4, 7:05 PM CST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT SAT JUN 4 2005

WIZ010-018>021-030-031-035>039-045-048-049-074-050300-
ONEIDA-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-
WINNEBAGO-CALUMET-
INCLUDING RHINELANDER...TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH AND CHILTON
805 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 392 IN EFFECT UNTIL 10 PM...

TORNADO WATCH NUMBER 392 IS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING
COUNTIES...

ONEIDA
LINCOLN
LANGLADE
OCONTO
MENOMINEE
MARATHON
SHAWANO

TORNADO WATCH NUMBER 392 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

WOOD
PORTAGE
WAUPACA
OUTAGAMIE
BROWN
WAUSHARA
WINNEBAGO
CALUMET

WIZ005-011-012-050300-
VILAS-FOREST-FLORENCE-
INCLUDING EAGLE RIVER AND CRANDON
805 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 395 IN EFFECT UNTIL MIDNIGHT...

TORNADO WATCH NUMBER 395 IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING
COUNTIES...

VILAS
FOREST
FLORENCE

KIECKBUSCH
WEATHER.GOV/GREENBAY
Local storm report, Jun 4, 7:39 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TORNADO          7 S HOGARTY             44.93N 89.31W
06/04/2005                   MARATHON           WI   LAW ENFORCEMENT

            VERY BRIEF TOUCHDOWN

&&
Special weather statement, Jun 4, 7:40 PM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
840 PM CDT SAT JUN 4 2005

WIZ011-018-019-030-050230-
FOREST-LINCOLN-LANGLADE-MARATHON-
INCLUDING CRANDON...TOMAHAWK...ANTIGO AND WAUSAU
840 PM CDT SAT JUN 4 2005

ISOLATED THUNDERSTORMS WERE PRODUCING BRIEF FUNNEL CLOUDS LATE THIS
EVENING ACROSS PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN.  THESE
FUNNELS MAY TOUCH THE GROUND FOR A MOMENT...THEN LIFT BACK UP INTO THE
AIR.  IF YOU SEE A FUNNEL OR TORNADO...MOVE TO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF CENTRAL AND NORTH-CENTRAL
WISCONSIN.

JKL
WEATHER.GOV/GREENBAY
Special weather statement, Jun 4, 8:30 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT SAT JUN 4 2005

WIZ005-010>012-018>021-030-031-074-050245-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-
SOUTHERN OCONTO-MARATHON-SHAWANO-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO AND
WAUSAU
930 PM CDT SAT JUN 4 2005

...TORNADO WATCH CANCELED...

TORNADO WATCH NUMBERS 392 AND 395 FOR NORTHERN WISCONSIN HAVE BEEN
CANCELED.

JKL
WEATHER.GOV/GREENBAY

The radar

The Green Bay radar (KGRB), 118 km away, was scanning. The volume nearest the first event began at 07:01 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Waushara

When
June 5, 1:00 AM CST
Where
Waushara County, Richford
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.017, -89.433

Thunderstorm Wind, Waushara

When
June 5, 1:14 AM CST
Where
Waushara County, Redgranite
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.033, -89.100

Thunderstorm Wind, Waushara

When
June 5, 1:23 AM CST
Where
Waushara County, 5 mi NE of Wild Rose
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.233, -89.183

Thunderstorm Wind, Portage

When
June 5, 1:30 AM CST
Where
Portage County, Plover
Measured
55 kt (63 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
44.450, -89.533

Thunderstorm Wind, Winnebago

When
June 5, 1:33 AM CST
Where
Winnebago County, Oshkosh
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.017, -88.550

Thunderstorm Wind, Outagamie

When
June 5, 1:40 AM CST
Where
Outagamie County, Appleton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.267, -88.400

Thunderstorm Wind, Waupaca

When
June 5, 1:40 AM CST to 1:53 AM CST
Where
Waupaca County, Iola
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.500, -89.117

Thunderstorm Wind, Outagamie

When
June 5, 1:45 AM CST to 1:50 AM CST
Where
Outagamie County, 3 mi NE of New London
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.417, -88.700

Thunderstorm Wind, Waupaca

When
June 5, 1:45 AM CST
Where
Waupaca County, New London
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.383, -88.750

Thunderstorm Wind, Waupaca

When
June 5, 2:00 AM CST
Where
Waupaca County, Marion
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
44.667, -88.883

Thunderstorm Wind, Shawano

When
June 5, 2:06 AM CST
Where
Shawano County, Wittenberg
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.817, -89.150

Thunderstorm Wind, Menominee (C)

When
June 5, 2:19 AM CST
Where
Menominee (C) County, Keshena
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.883, -88.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458314, 5458315, 5458316, 5458317, 5458318, 5458319, 5458320, 5458321, 5458322, 5458325, 5458323, 5458324.